Please help. I am a 26 year old female. A week ago today I went to the docotors for chest pain and shortness of breath. No cause found, but I did have a chest x-ray ( i had to sign a piece of paper saying I was not pregnat), I am on birth control and have been for 10 years. Two days later I started to bleed. I bled just when I wiped, one time and then I spotted brownish for about 24 hours. I have never bled mid cycle like this before. So, then I thought, could i be pregnant, implatation bleeding (sp)? Ever since then I have had daily stoamch cramps and stomach pian, and also some lower back pain. Could all this be beginning signs of pregnancy? And if not what could the cause of this bleeding and stomach problems be? If I am pregant, could that x-ray have hurt my pregnancy? Also, I have not stopped taking my pill, if I were to finish them, I would take them until this Thursday and I then I should start on Monday or Tuesday. If I am pregant can continuing the pill do any harm? I am just anxious, need to know. Any thoughts. Obviously, it would be an unplanned preganncy.
One xray is totally fine. You could even have a CT scan and that has not been shown to cause any problems. I would try to avoid them in the future if you do end up pregnant, but this is nothing to worry about.
I did take a home pregnancy test and it came up negative, i took it more for kick. I thought you had to be atleast 1 day late inorder for them to be accurtate. I am not suppose to start until next Monday or Tuesday. But I am just convinced tthat that was implatation bleeding, I have been on this pill for 10 years and have never bled between periods. Do you know of anythhing else tht could have cause that and all of these cramps to follow? Thanks for your input.
It could very well be implantation bleeding. Especially if you've been on the pill for 10 years and never had this happen before. They have tests like the First Response Early Result tests that you can use up to 5 days before your missed period.
Just a thought... have you been on antibiotics for any reason in the past month or so? I ask because antibiotics can more or less "cancel out" birth control pills making them ineffective. Just a thought.
It possible could be implantation bleeding. If it was you should be able to get a positive reading on a home pregnancy test now. Try that just to see. As for the x-ray I don't know. I was in a car accident the end of July and though I may be pregnant so they did a urine test before my x-rays and it came out negative. The next day I went to the ER to be admitted for something else and in my routine blood work the pregnancy test came out positive. I miscarried later that month, it was a chemical pregnancy, but I don't think the x-ray had anything to do with it. The doctor in the ER told me not to worry about the x-ray that it wouldn't affect the pregnancy that early on. But like I said I don't think it had anything to do with the loss of the pregnancy because I had 2 miscarriages after that.
I wouldn't take your pills just to be on the safe side. I'm not sure how much truth there is to this as I heard it when I was in high school, but a friend of mine was told by a pharmacist that the morning after pill is nothing more than a high dose (like equivelant of 4-5) of birth control. Like I said, not sure how accurate that is but I would not take them just in case.
Also, the First Response test that the above poster mentioned only worked for me on the day my period was late. I used them before that and nothing showed up. I actually took the last one thinking "what the heck? Might as well" and it came up positive! So, while it may work really early for some I wouldn't rely on it fully too early on.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.